MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37601
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dehydration (1807); Vertigo (2134); Shaking/Tremors (2515); Convulsion/Seizure (4406)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient began experiencing vertigo a couple of weeks ago and was hospitalized for several weeks following a tremor episode.After returning home for a day, the patient experienced full convulsions and intermittent body tremors and was readmitted to the hospital on (b)(6) 2025.Neurology staff at the hospital examined the patient and checked the deep brain stimulation (dbs) device, noting discrepancies between the device settings and the records, but were unable to reprogram the device.The healthcare provider confirmed that therapy was on and functioning, and other than dehydration, no infection was present.(b)(6) intended to discharge the patient, but the patient experienced convulsions upon standing.The hospital recommended contacting the manufacturer to see if a representative can assist with the device interrogation.The manufacturer representative provided additional information, reporting that the cause of the adverse event remains unknown.The neurologist department recommended that the patient schedule a programming appointment.It's unknown if the issue was resolved.The patient hasn't responded to the manufacturer representative's follow-up attempts.
 
Event or Problem Description
Additional information was received from healthcare provider (hcp).Hcp reported that after meeting with patient there was no indication that patient experiencing full convulsions and body tremors was related to device/therapy.
 
Additional Manufacturer Narrative

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22079135
Report Number3004209178-2025-08915
Device Sequence Number8711487
Product Code PJS
UDI-Device Identifier00763000310332
UDI-Public(01)00763000310332(17)210828(21)NKM784792H
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2021
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/01/2025
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age85 YR
Patient SexFemale